Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 1, NWS Corpus Christi, TX

January 16, 20169 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 16, 2016, 3:52 AM CST for 9 counties in Texas. It took effect at Jan 16, 2016, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 3:52 AM CST (09:52 UTC)
In effect from
Jan 16, 2016, 11:00 AM CST
Expired
Jan 16, 2016, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3671 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS74 KCRP 160952
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 AM CST SAT JAN 16 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF SOUTH TEXAS BEHIND COLD
FRONT TODAY...

.A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS TODAY WITH STRONG WINDS DEVELOPING
BEHIND THIS FRONT ACROSS THE SOUTHERN COASTAL BEND TO THE RIO
GRANDE PLAINS. SURFACE LOW PRESSURE OVER THE GULF OF MEXICO WILL
MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS EVENING AND
ALLOWING WINDS TO RELAX AS WELL.

TXZ239>243-161800-
/O.NEW.KCRP.WI.Y.0001.160116T1700Z-160116T2300Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI
352 AM CST SAT JAN 16 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...STRONG WIND WILL OCCUR LATE THIS MORNING THROUGH THE
  EARLY EVENING.

* WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40
  MPH. 

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE
  ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT
  BY THE WIND AND COULD CAUSE INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LK
3 follow-up statements
456 
WWUS74 KCRP 161730
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 AM CST SAT JAN 16 2016

...STRONG WINDS EXPECTED ACROSS PORTIONS OF SOUTH TEXAS BEHIND
COLD FRONT TODAY...

.A COLD FRONT MOVING ACROSS SOUTH TEXAS WILL BRING A PERIOD OF
STRONG WINDS ACROSS THE SOUTHERN COASTAL BEND TO THE RIO GRANDE
PLAINS THIS AFTERNOON. SURFACE LOW PRESSURE OVER THE GULF OF
MEXICO WILL MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS
EVENING AND ALLOWING WINDS TO RELAX AS WELL.

TXZ239>243-162300-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI
1130 AM CST SAT JAN 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...THROUGH THE AFTERNOON.

* WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 
  MPH. 

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY 
  EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE 
  BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PZ
631 
WWUS74 KCRP 162007
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
207 PM CST SAT JAN 16 2016

...STRONG WINDS CONTINUE ACROSS PORTIONS OF SOUTH TEXAS THIS
AFTERNOON...

.STRONG WINDS WILL CONTINUE THIS AFTERNOON BEHIND A COLD FRONT
THAT MOVED THROUGH THE REGION. SURFACE LOW PRESSURE OVER THE GULF
OF MEXICO WILL MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS
EVENING AND ALLOWING WINDS TO RELAX AS WELL.

TXZ244>247-162300-
/O.EXA.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
207 PM CST SAT JAN 16 2016

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...THROUGH THE AFTERNOON.

* WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 
  MPH. 

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY 
  EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE 
  BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ239>243-162300-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI
207 PM CST SAT JAN 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...THROUGH THE AFTERNOON.

* WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 
  MPH. 

* IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY 
  EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE 
  BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
192 
WWUS74 KCRP 162250
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CST SAT JAN 16 2016

TXZ239>247-170000-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
450 PM CST SAT JAN 16 2016

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

WIND SPEEDS HAVE DECREASED SIGNIFICANTLY ACROSS SOUTH TEXAS.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
HOWEVER...WIND SPEEDS ACROSS THE COASTAL COUNTIES MAY INCREASE
AGAIN THIS EVENING...BUT ARE CURRENTLY EXPECTED TO REMAIN BELOW
WIND ADVISORY LEVELS.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:57 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 15, 10:57 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 PM CST FRI JAN 15 2016

.DISCUSSION...UPDATE FOR 06Z AVIATION.

&&

.AVIATION...CONTINUED VFR NEXT 24 HRS FOR KLRD WITH ONLY SOME
PASSING CI OVERNIGHT. LLVL MOISTURE IS CURRENTLY TRYING TO SPREAD
INLAND ACROSS KCRP WHICH MAY EVENTUALLY LEAD TO FOG BY LATE
TONIGHT. UNCERTAINTY EXISTS AS TO HOW MUCH MOISTURE SPREADS INLAND
TONIGHT AND HOW MUCH MIXING OCCURS ABOVE THE SURFACE...BUT
POTENTIAL EXISTS FOR AT LEAST A SMALL WINDOW OF MVFR/IFR VSBYS
LATE TONIGHT AND EARLY DAYLIGHT HRS OF SAT AT KCRP...AND POSSIBLY
KALI. KVCT SHOULD REMAIN VFR THROUGH THE NIGHT...THROUGH SOME
SLIGHT REDUCTIONS IN VSBYS POSSIBLE AROUND SUNRISE. STRONG AREA OF
LOW PRESSURE TO MOVE EAST FROM S TX INTO THE GULF OF MX WITH SHRA
DVLPNG LATE MRNG THRU EARLY AFTN AT KVCT. THUNDER POSSIBLE...BUT
CONFIDENCE TOO LOW TO MENTION IN KVCT TAF ATTM. MAINLY CLEAR SKIES
ALL TERMINALS BY MID TO LATE AFTN /EARLIER AT KCRP/KLRD/KALI/.
WEAK SSERLY SFC WIND 5 TO 10 KTS OVERNIGHT BECOMING STRONG WNWRLY
AROUND 25 KTS SUSTAINED DRNG THE DAY SATURDAY /WEAKER AT KVCT/.
WINDIEST FIRST AT KLRD BY MID MRNG WITH WINDS PEAKING ACROSS
REMAINDER OF S TX MIDDAY THROUGH THE AFTN.

&&

.PREV DISCUSSION... /ISSUED 943 PM CST FRI JAN 15 2016/

DISCUSSION...LOW LEVEL MOISTURE IS TRYING TO SPREAD BACK IN TO
THE REGION FROM THE GULF OF MEXICO. HIGHER MOISTURE VALUES ARE
NOT PROG TO SPREAD TOO FAR INLAND...HOWEVER. ENOUGH LLVL MOISTURE
SHOULD EXIST AFTER MIDNIGHT TO ALLOW FOR PATCHY AREAS OF FOG TO
DEVELOP ACROSS PRIMARILY THE SOUTHERN COASTAL BEND...BUT AN
INCREASE IN MIXING ABOVE THE SURFACE MAY NEGATE MORE WIDESPREAD
AND DENSE FOG COVERAGE. ADDITIONAL PATCHES OF FOG MAY DEVELOP
NORTHWARD ALONG THE IMMEDIATE COAST OVERNIGHT IF THE WIND
DIRECTIONS THERE CAN BECOME MORE EASTERLY THAN SOUTHEASTERLY.

MAIN CHANGES TO THE INHERITED FORECAST WERE TO INCREASE POPS
SLIGHTLY FOR LATE SAT MORNING ACROSS THE NE AND TO INCREASE WIND
SPEEDS ACROSS PORTIONS OF THE CWA. AN AREA OF LOW PRESSURE IS PROG
TO MOVE EAST ACROSS S TX SATURDAY MORNING BEFORE DEEPENING ONCE IT
IS OVER THE WESTERN GULF. HIGHER RESOLUTION GUIDANCE ARE IN
GENERAL AGREEMENT THAT LOW PRESSURE SHOULD TRACK EAST ACROSS THE
BRUSH COUNTRY TO NEAR ALICE AND THEN START SHIFTING NORTHEAST INTO
THE GULF OF MX WITH THE COARSER GLOBAL MODELS TRACKING THE LOW
FARTHER SOUTH FROM WEST TO EAST. REGARDLESS...GREATEST MOISTURE
DEPTH WILL BE ACROSS THE NORTHERN COASTAL BEND/VICTORIA REGION AND
OFFSHORE...AS WELL AS STEEPEST ASCENT. AS SUCH...I HAVE INCREASED
POPS BY 10 TO 20 PERCENT FOR LATE MORNING INTO EARLY AFTERNOON
FOR THESE LOCATIONS.

STRONG WIND FIELDS ARE PROG TO DEVELOP ON THE BACK SIDE OF THE
AREA OF LOW PRESSURE DURING THE DAY SATURDAY WITH GUIDANCE
DEVELOPING A 55 TO 60KT 925MB WIND CORE RACING FROM THE RIO
GRANDE ESEWARD ACROSS THE SOUTHERN COASTAL BEND. STRONG MIXING
SHOULD OCCUR DURING THE DAY RESULTING IN A PERIOD OF WINDY
CONDITIONS ACROSS MUCH OF THE BRUSH COUNTRY AND PRIMARILY THE
SOUTHERN HALF OF THE CWA. IF ENOUGH MIXING OCCURS...THEN OUR
SOUTHERN ROW OF COUNTIES IN OUR CWA MAY FLIRT WITH WIND ADVISORY
LEVELS. IN ADDITION TO THE WIND OVER LAND...SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED FOR SATURDAY/SATURDAY NIGHT FOR
PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS. FUTURE ADJUSTMENTS
MAY BE REQUIRED TO THE START TIME OF THE SMALL CRAFT
ADVISORY...ONCE THE EXACT PLACEMENT AND MOVEMENT OF THE AREA OF
LOW PRESSURE IS REALIZED LATER TONIGHT/EARLY SATURDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    50  72  40  61  45  /  10  20   0   0  10
VICTORIA          44  68  36  59  39  /  10  30  10   0  10
LAREDO            43  71  39  65  44  /   0   0   0   0   0
ALICE             48  72  38  63  41  /  10  10   0   0  10
ROCKPORT          54  70  44  59  47  /  10  30  10   0  10
COTULLA           44  69  37  63  39  /   0   0   0   0   0
KINGSVILLE        49  73  39  62  41  /  10  10   0   0  10
NAVY CORPUS       52  70  44  58  50  /  10  20   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 6 AM CST SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

RH/79...AVIATION
Hazardous weather outlook, Jan 15, 9:47 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
947 PM CST FRI JAN 15 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-170400-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
947 PM CST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

PATCHY FOG MAY DEVELOP OVERNIGHT ACROSS THE COASTAL PLAINS AND
ALONG THE IMMEDIATE COAST. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES ARE IN EFFECT FROM LATE MORNING THROUGH
SATURDAY AFTERNOON FOR BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR PORTIONS OF THE
NEARSHORE AND OFFSHORE WATERS FROM LATE SATURDAY MORNING THROUGH
SATURDAY NIGHT.

A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE SATURDAY MORNING
AND AFTERNOON ACROSS PRIMARILY THE VICTORIA CROSSROADS AND THE
WESTERN GULF OF MEXICO.

A PERIOD OF STRONG WIND IS EXPECTED DURING THE DAY SATURDAY ACROSS
MUCH OF THE BRUSH COUNTRY AND THE SOUTHERN COASTAL PLAINS. A
PORTION OF SOUTH TEXAS MAY FLIRT WITH WIND ADVISORY LEVELS DURING
THE MIDDAY AND AFTERNOON HOURS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:16 PM CSTSmall Craft AdvisoryCRP27 hr
Jan 16, 11:18 AM CSTSpecial Marine WarningCRP87 min
Jan 16, 11:55 AM CSTSpecial Weather StatementCRPCalhoun35 min
Jan 16, 12:27 PM CSTSpecial Weather StatementCRPVictoria33 min
Jan 16, 1:37 PM CSTGale WarningCRP7 hr
Jan 16, 1:37 PM CSTSmall Craft AdvisoryCRP16 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.